Alert archive / Vermont / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 4, NWS Burlington, VT
NWS Burlington, VT issued this severe thunderstorm warning at Jul 9, 2001, 4:51 PM EDT for Windsor County, Vermont. It was in force for 54 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 9, 2001, 4:51 PM EDT (20:51 UTC)
- Expired
- Jul 9, 2001, 5:45 PM EDT
- In force
- 54 min
- Issued by
- NWS Burlington, VT
- Area
- Whole counties
County Windsor County, VT
The radar
The Burlington radar (KCXX), 113 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 9, 5:10 PM EDT | Thunderstorm Wind | Plymouth, VT | |
| Jul 9, 5:15 PM EDT | Thunderstorm Wind | Ludlow, VT |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 8.9 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 199 J/kg
- Mixed-layer CIN
- -101 J/kg
- Mixed-layer LCL
- 678 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KBTV 092052 SVRBTV VTC027-092145- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BURLINGTON VT 451 PM EDT MON JUL 9 2001 THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WINDSOR COUNTY IN VERMONT * UNTIL 545 PM EDT * AT 447 PM EDT...A SEVERE THUNDERSTORM WAS 4 MILES WEST OF TYSON...MOVING SOUTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE... NEAR LUDLOW...TYSON AROUND 500 PM EDT NEAR CAVENDISH AROUND 510 PM EDT NEAR PERKINSVILLE.AND CHESTER AROUND 530 PM EDT NEAR SPRINGFIELD AROUND 540 PM EDT WHEN SEVERE THUNDERSTORMS ARE OCCURRING...MOVE INSIDE A REINFORCED BUILDING...AWAY FROM WINDOWS. DO NOT USE TELEPHONES OR ELECTRICAL APPLIANCES UNTIL THE STORMS HAVE PASSED. .END
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 3:01 PM EDT, 1 hour 50 minutes earlier.
Area forecast discussion, Jul 9, 3:01 PM EDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 301 PM EDT MON JUL 9 2001 THUNDERSTORM FIRED EARLIER THIS AFTERNOON NEAR PLATTSBURGH...WHERE WEAK LAKE BREEZE AND TERRAIN EFFECTS COMBINED...AND SFC TROF LIKELY HELPED WTH LOW LEVEL CONVERGENCE. STMS DRIFTING SLOWLY SE IN WESTERN VT...SO FAR PRODUCING LIGHTNING AND HVY RAIN IN BTV'S CWA. OTHER SHWRS/TSTMS IN NE KINGDOM OF VT DOWN TO ORANGE COUNTY. EXPECT CONVECTION TO CONTINUE THROUGH THIS EVENING UNTIL SFC HEATING DIMINISHES. SFC TROF TO PASS TO E...BUT SOUTH WNDS RECOVER TONIGHT. ANOTHER TROF MOVES THROUGH ON TUESDAY...BRINGING CHCS FOR SHOWERS AND TSTMS AGAIN. UPR LOW DIGS INTO NE US OVER NEXT COUPLE DAYS...LOWERING HEIGHTS AND TEMPERATURES. AFTER SFC TROF ON TUESDAY...NO REAL COLDFRONT TO LATCH ONTO...BUT TEMPS JUST SLOWLY DROP AS COOLER AIR FILTERS IN ON NW FLOW. AS 5H COLD POOL ASSOCIATED WTH UPPER LOW REMAINS OVER FCST AREA WEDNESDAY AND THURSDAY...EXPECT COOL TEMPS...PLENTY OF CLOUDS...AND CHCS FOR LIGHT SHOWERS THROUGH END OF THE WEEK. STRONGEST UPPER LEVEL FLOW PASSES WELL TO SOUTH WITH BEST JET DYNAMICS OVER SOUTHERN NY AND PA. ALTHOUGH MDLS AGREE WELL ON OVERALL PATTERN...RESOLUTION OF INDIVIDUAL FEATURES SOMEWHAT LACKING IN CONSENSUS. AS A RESULT JUST WENT WTH CHC FOR SHWRS THRU FRIDAY MAINLY BASED ON PROXIMITY OF UPR LOW. FOR REST OF WEEKEND UPR CLOSED LOW PULLS AWAY...LEAVING OPEN TROF BEHIND WTH RISING HEIGHTS. RETREATING CLSD LOW AND PERSISTENT NLY FLOW WL DRY OUT LOW LVLS AND REDUCE RAIN CHCS FOR THE WEEKEND. WORK ZONES ALREADY GONE. .BTV...NONE. HANSON
The office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 7:07 PM EDT | Severe Thunderstorm Warning | BTV | Grand Isle | 68 min |
| Jul 9, 7:07 PM EDT | Severe Thunderstorm Warning | BTV | Franklin | 68 min |
Nearby
Severe Thunderstorm Warnings in Vermont, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.